Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 15, NWS Charleston, SC

April 11, 2013Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 11, 2013, 6:05 PM EDT for Jenkins County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2013, 6:05 PM EDT (22:05 UTC)
Expired
Apr 11, 2013, 6:45 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:28 PM EDTTSTM WND DMG3 Sw Butts, GATREE DOWN ALONG HIGHWAY 23 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS52 KCHS 112205
SVRCHS
GAC165-112245-
/O.NEW.KCHS.SV.W.0015.130411T2205Z-130411T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 645 PM EDT

* AT 605 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  BUTTS...MOVING NORTH AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BUTTS...EMMALANE...MILLEN...PERKINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3292 8209 3293 8196 3296 8188 3295 8181
      3263 8191 3265 8208
TIME...MOT...LOC 2205Z 189DEG 22KT 3272 8200

$$

JAQ
1 follow-up statement
847 
WWUS52 KCHS 112232
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT THU APR 11 2013

GAC165-112242-
/O.CAN.KCHS.SV.W.0015.000000T0000Z-130411T2245Z/
JENKINS GA-
632 PM EDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS COUNTY HAS
BEEN CANCELLED...

AT 632 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3292 8209 3293 8196 3296 8188 3295 8181
      3263 8191 3265 8208
TIME...MOT...LOC 2232Z 189DEG 22KT 3288 8197

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:23 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 11, 4:23 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT THU APR 11 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA BY FRIDAY EVENING.
HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THIS WEEKEND AND
SHIFT INTO THE ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE MAIN FOCUS OF THE FORECAST FOR THIS EVENING AND TONIGHT REMAINS
ON SHOWER AND THUNDERSTORM DEVELOPMENT...WITH THE POSSIBILITY OF
SEVERE WEATHER LATE. SOUTHERLY FLOW WILL CONTINUE TO ADVECT DEEP
MOISTURE NORTH ALONG THE WESTERN PERIPHERY OF ATLANTIC HIGH
PRESSURE TONIGHT...WHICH SHOULD RESULT IN INCREASING COVERAGE OF
SHOWER AND THUNDERSTORMS FROM WEST TO EAST EARLY AS PWATS APPROACH
1.50 TO 1.75 INCHES AND SFC DEWPTS REMAIN IN THE UPPER 60S. SFC TEMPS
SHOULD ALSO REMAIN MILD OVERNIGHT AS THE AREA REMAINS WARM SECTORED
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. IN
GENERAL...OVERNIGHT LOWS WILL ONLY REACH THE MID/UPPER 60S.

MODELS CONTINUE TO SUPPORT SUFFICIENT INSTABILITY WELL AHEAD OF THE
COLD FRONT LATE TONIGHT...WITH SBCAPES BETWEEN 500-1000 J/KG FOR LOCATIONS
AWAY FROM THE COAST. THIS SHOULD LEAD WAY TO THE POSSIBILITY OF
STRONGER THUNDERSTORMS LATE TONIGHT AS AN H5 SHORTWAVE SWINGS AROUND
THE SOUTHERN BASE OF A LARGE MID/UPPER LVL TROUGH POSITIONED TO OUR
NORTHWEST. AT THIS TIME...THE MAIN THREAT OF STRONGER THUNDERSTORMS
LOOKS TO BE DAMAGING WIND GUSTS. HOWEVER...THERE IS ALSO A LOW
RISK OF ISOLATED TORNADOES GIVEN 40 KT 0-6 KM BULK SHEAR AS
ENHANCED WIND FIELDS EXPAND FROM WEST TO EAST OVER THE FORECAST
WELL AHEAD OF THE COLD FRONT. THE MAIN PERIOD IN WHICH SEVERE
THUNDERSTORMS ARE POSSIBLE WILL BE SOMETIME BETWEEN MIDNIGHT AND
DAYBREAK FRIDAY MORNING. ADDITIONALLY...HEAVY RAINFALL IS POSSIBLE
WITH ANY THUNDERSTORM GIVEN THE AMOUNT OF BOUNDARY LAYER MOISTURE
DURING THE OVERNIGHT PERIOD.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...THE DAY WILL START OFF WITH WHATEVER IS
LEFT OF THE UPSTREAM QLCS IMPACTING AT LEAST THE WESTERN PART OF THE
FORECAST AREA. THE UPPER SHORTWAVE HELPING TO DRIVE THIS FEATURE
WILL BE DAMPENING OUT AS IT LIFTS NORTHEASTWARD IN THE LEE OF THE
APPALACHIAN MOUNTAINS. GIVEN THAT THE LINE WILL BE MOVING THROUGH
THE FORECAST AREA AT A CLIMATOLOGICALLY UNFAVORABLE TIME...THE
ENVIRONMENT WILL BE MARKED BY HIGH SHEAR AND LOW CAPE. WITH THE
BACKGROUND WIND FIELDS AND DYNAMICS AS STRONG AS THEY ARE...THERE
CERTAINLY IS STILL A SEVERE THREAT DESPITE THE LIMITED SURFACE BASED
INSTABILITY. MUCH WILL BE DETERMINED BY THE STATE OF THE QLCS WHEN
IT ENTERS THE FORECAST AREA. SPC CURRENTLY HAS THE AREA IN THE
GENERAL THUNDER RISK AREA WITH THE SLIGHT RISK JUST TO THE NORTH.
WILL CONTINUE TO HIGHLIGHT THE SEVERE THREAT THOUGH THE LACK OF
CONSIDERABLE INSTABILITY WILL PREVENT SEVERE WEATHER FROM BECOMING
WIDESPREAD. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT.

MUCH OF THE DYNAMICS WILL RACE OFF TO THE NORTHEAST IN THE MORNING
THOUGH THE COLD FRONT WILL BE SLOW TO MEANDER ACROSS THE FORECAST
AREA THROUGH THE AFTERNOON/EVENING. CONVERGENCE ALONG THE FRONT WILL
STILL BE ENOUGH TO GENERATE A BROKEN LINE OF SHOWERS/THUNDERSTORMS
INTO THE AFTERNOON WITH DIURNAL HEATING. IN FACT WITH THICKNESSES AS
HIGH AS THEY ARE...ANY BREAKS IN CLOUD COVER WILL ALLOW TEMPS TO
QUICKLY WARM. FOR NOW THE FORECAST FEATURES HIGHS AROUND 80 AND INTO
THE LOW 80S...WITH THE POTENTIAL FOR HIGHER VALUES DEPENDING ON HOW
CLOUD COVER PANS OUT. POPS DECREASE THROUGH THE DAY AS THE FRONT
PUSHES THROUGH...WITH LAND AREAS DRY BY THE EVENING. BREEZY
CONDITIONS ARE ALSO EXPECTED...ESPECIALLY FOR THE NORTHEAST PORTION
OF THE AREA WITH WARM TEMPS AND DEEP MIXING TAPPING INTO THE
RESIDUAL STRONG LOW LEVEL WINDS. OVERNIGHT...SKIES WILL CLEAR FROM
THE WEST AND LOWS WILL FALL INTO THE LOW TO MID 50S IN MOST AREAS.

SATURDAY THROUGH SUNDAY...THE UPPER PATTERN WILL BE NEARLY ZONAL FOR
MUCH OF THE WEEKEND UNTIL A SHORTWAVE APPROACHES LATE SUNDAY. HIGH
PRESSURE WILL BUILD IN ON SATURDAY...SHIFT OFFSHORE EARLY SUNDAY AS
MOISTURE AND ISENTROPIC LIFT INCREASES FROM THE SOUTHWEST. SATURDAY
WILL BE CLEAR WITH TEMPS AROUND CLIMO. SUNDAY WILL BRING INCREASING
CLOUDINESS AND EVEN SLIGHT CHANCE POPS LATE IN THE DAY FOR FAR
SOUTHEAST GA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A BROAD UPPER TROUGH IN THE SOUTHERN STREAM FLOW IS EXPECTED TO MOVE
ACROSS THE AREA SUNDAY NIGHT AND THEN EAST OF THE AREA MONDAY. A LOW
AMPLITUDE UPPER RIDGE IS EXPECTED TO FORM ACROSS THE SE U.S. AND OUR
REGION LATER MONDAY THROUGH AT LEAST WEDNESDAY. MODELS BEGIN TO
DIVERGE BY THURSDAY WITH THE GFS SHOWING A MUCH STRONGER UPPER
TROUGH AND ASSOCIATED SURFACE FRONT APPROACHING THE AREA BY LATER
THURSDAY...WHILE THE ECMWF MAINTAINS A WEAK RIDGE OVER OUR AREA AND
A MUCH WEAKER UPPER TROUGH WELL UPSTREAM.

FOR NOW...HAVE GONE VERY LOW END CHANCE POPS MONDAY AS THE BROAD
UPPER TROUGH DEPARTS. FOR TUESDAY THROUGH THURSDAY...GENERALLY SSE
LOW LEVEL FLOW AND MARGINAL DEEP LAYER MOISTURE AND INSTABILITY
SHOULD RESULT IN SLIGHT CHANCE FOR MAINLY AFTERNOON CONVECTION EACH DAY.
HIGHS WILL BE AROUND 80 TO THE LOWER 80S THROUGH THE PERIOD WITH
LOWS IN THE LOWER 60S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS SHOULD PERSIST THROUGH THE EVENING AT BOTH
TERMINALS...WITH THE EXCEPTION OF BRIEF MVFR CIGS DUE TO SHOWERS
OVER THE NEXT COUPLE HOURS. CONDITIONS WILL THEN DETERIORATE TO
MVFR AND POSSIBLY IFR LATE AS SHOWER AND/OR THUNDERSTORM COVERAGE
EXPANDS FROM LATE EVENING THROUGH THE OVERNIGHT PERIOD. CHANCES
FOR THUNDERSTORMS SHOULD INCREASE BY MIDNIGHT...BUT CONFIDENCE IN
TIMING AND DURATION IS TOO LOW TO INCLUDE AT EITHER TERMINAL AT
THIS TIME. CONDITIONS SHOULD THEN BEGIN TO IMPROVE AT BOTH
TERMINALS NEAR DAYBREAK FRIDAY MORNING...BUT WILL LIKELY REMAIN
MVFR THROUGH 18Z FRIDAY.

EXTENDED AVIATION OUTLOOK...CONDITIONS WILL IMPROVE TO VFR AND
SKIES WILL CLEAR OVERNIGHT. VFR UNTIL LATE SUNDAY. PERIODS OF SUB
VFR CONDITIONS THEN POSSIBLE SUNDAY NIGHT INTO MONDAY.

&&

.MARINE...
TONIGHT...WE WILL SEE A GRADUAL INCREASE IN WIND SPEEDS AND SEAS AS
THE GRADIENT TIGHTENS BETWEEN RETREATING ATLANTIC HIGH PRESSURE
AND A LARGE TROUGH OF LOW PRESSURE WELL INLAND. MARGINAL SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR ALL WATERS TONIGHT...WITH
THE EXCEPTION OF OVER COOLER SOUTHERN NEARSHORE WATERS OFF THE
GEORGIA COAST. IN GENERAL...SEAS WILL BUILD TO 4-6 FT OVER WATERS
BEYOND 15 NM FROM THE COAST WITH SOUTHERLY WINDS BETWEEN 15-20 KT
WITH SOME GUSTS UP TO 25 KT AT TIMES. MARINERS SHOULD ALSO BE
AWARE THERE WILL BE AN INCREASING CHANCE OF STRONGER THUNDERSTORMS
LATE TONIGHT INTO EARLY FRIDAY MORNING AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST.

FRIDAY THROUGH TUESDAY...A COLD FRONT WILL APPROACH THE WATERS ON
FRIDAY AND CROSS THROUGH FRIDAY NIGHT. STRONG SOUTHWEST FLOW WILL
RESULT IN A CONTINUATION OF SMALL CRAFT ADVISORY CONDITIONS FOR ALL
WATERS EXCEPT THE NEARSHORE GA WATERS. AS THE FRONT MOVES THROUGH
AND PUSHES OFF TO THE EAST INTO SATURDAY THE GRADIENT RELAXES AND
WINDS WILL FALL BACK BELOW ADVISORY CRITERIA. CURRENTLY THE ADVISORY
FOR THE CHARLESTON HARBOR ENDS FRIDAY MORNING...THOUGH IT MAY NEED
TO BE EXTENDED INTO THE AFTERNOON TO ACCOUNT FOR GUSTY WINDS AROUND
THE HARBOR PERIMETER. CONDITIONS WILL THEN BE INCREASINGLY QUIET FOR
MUCH OF THE WEEKEND AS HIGH PRESSURE MOVES IN. THE HIGH WILL MOVE
OFFSHORE SETTING UP MODERATE ONSHORE FLOW INTO EARLY NEXT WEEK.

RIP CURRENTS...THE MODERATE RISK CONTINUES FOR TODAY. SWELL ENERGY
LOOKS TO BE A LITTLE LESS TOMORROW...AND WITH A DWINDLING INFLUENCE
OF THE NEW MOON CYCLE AND SOUTHWEST FLOW...A LOW RISK IS THE RESULT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ330.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 PM EDT FRIDAY
     FOR AMZ350-352.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...BSH
LONG TERM...RFM
AVIATION...BSH/DPB
MARINE...BSH/DPB
Hazardous weather outlook, Apr 11, 4:43 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU APR 11 2013

GAZ087-088-099>101-114>116-118-137-138-140-121400-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
443 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
GEORGIA THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS COULD
BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND POSSIBLY ISOLATED
TORNADOES LATE. THE BEST CHANCE OF SEVERE WEATHER SHOULD OCCUR
BETWEEN MIDNIGHT AND 6 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-121400-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
443 PM EDT THU APR 11 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
SOUTH CAROLINA WEST OF INTERSTATE 95 THIS EVENING AND THEN EXPAND
EASTWARD THROUGH TONIGHT. A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING DAMAGING WIND GUSTS AND POSSIBLY ISOLATED
TORNADOES LATE. THE BEST CHANCE OF SEVERE WEATHER SHOULD OCCUR
BETWEEN MIDNIGHT AND 6 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-SCZ040-042>045-047-052-121400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
443 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THEN EXPAND EASTWARD THROUGH
TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING
DAMAGING WIND GUSTS AS THEY PASS OVER THE WATERS LATE. THE BEST
CHANCE OF SEVERE WEATHER SHOULD OCCUR BETWEEN MIDNIGHT AND 6 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-121400-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
443 PM EDT THU APR 11 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
SOUTH CAROLINA WEST OF INTERSTATE 95 THIS EVENING AND THEN EXPAND
EASTWARD THROUGH TONIGHT. A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING DAMAGING WIND GUSTS AND POSSIBLY ISOLATED
TORNADOES LATE. THE BEST CHANCE OF SEVERE WEATHER SHOULD OCCUR
BETWEEN MIDNIGHT AND 6 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 5:44 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU APR 11 2013

GAZ087-100-112215-
BULLOCH-JENKINS-
544 PM EDT THU APR 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND BULLOCH
COUNTIES THROUGH 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTH OF FOUR POINTS...MOVING NORTH AT
30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...MILLEN AND PERKINS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8196 3294 8194 3291 8179 3254 8196
      3255 8203 3261 8201 3264 8205 3293 8206
TIME...MOT...LOC 2144Z 191DEG 26KT 3261 8200

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:44 PM EDTSpecial Weather StatementCHSJenkins31 min
Apr 11, 7:09 PM EDTSpecial Weather StatementCHSScreven36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.